Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 111, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 18, 2013, 5:42 PM CDT for 5 counties in Tennessee. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2013, 5:42 PM CDT (22:42 UTC)
- Expired
- Jul 18, 2013, 6:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 62 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2137 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
344
WUUS54 KOHX 182242
SVROHX
TNC005-083-085-125-161-182345-
/O.NEW.KOHX.SV.W.0111.130718T2242Z-130718T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CDT THU JUL 18 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEWART COUNTY IN MIDDLE TENNESSEE...
NORTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
HOUSTON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
WESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 645 PM CDT
* AT 535 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SHORT LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE LINE OF
STORMS WAS 7 MILES NORTHEAST OF ERIN...MOVING WEST AT 10 MPH.
ALSO...FEQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY THE STORMS.
* LOCATIONS IMPACTED INCLUDE...
ERIN...DOVER...TENNESSEE RIDGE...BIG ROCK AND INDIAN MOUND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.
&&
LAT...LON 3667 8786 3664 8784 3665 8744 3663 8738
3631 8755 3617 8799 3620 8814 3622 8814
3626 8809 3636 8810 3637 8801 3644 8806
3668 8792
TIME...MOT...LOC 2240Z 098DEG 7KT 3641 8764
$$
FORECASTER:BOYD1 follow-up statement
579
WWUS54 KOHX 182302
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CDT THU JUL 18 2013
TNC085-125-182312-
/O.CAN.KOHX.SV.W.0111.000000T0000Z-130718T2345Z/
HUMPHREYS TN-MONTGOMERY TN-
602 PM CDT THU JUL 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MONTGOMERY AND
NORTHWESTERN HUMPHREYS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3667 8786 3664 8784 3658 8765 3648 8761
3633 8773 3623 8788 3624 8795 3620 8794
3618 8797 3620 8814 3622 8814 3626 8809
3636 8810 3637 8801 3644 8806 3667 8792
TIME...MOT...LOC 2302Z 098DEG 7KT 3642 8769
$$
TNC005-083-161-182345-
/O.CON.KOHX.SV.W.0111.000000T0000Z-130718T2345Z/
STEWART TN-BENTON TN-HOUSTON TN-
602 PM CDT THU JUL 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HOUSTON...NORTHEASTERN BENTON AND STEWART COUNTIES UNTIL 645 PM
CDT...
AT 600 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF ERIN...MOVING WEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...TENNESSEE RIDGE...HOUSTON COUNTY AIRPORT...LAND
BETWEEN THE LAKES...INDIAN MOUND AND BIG SANDY.
LAT...LON 3667 8786 3664 8784 3658 8765 3648 8761
3633 8773 3623 8788 3624 8795 3620 8794
3618 8797 3620 8814 3622 8814 3626 8809
3636 8810 3637 8801 3644 8806 3667 8792
TIME...MOT...LOC 2302Z 098DEG 7KT 3642 8769
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:16 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 18, 4:16 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 416 PM CDT THU JUL 18 2013 .MESOSCALE UPDATE... SCATTERED CONVECTION ACROSS THE NORTH WORKING WESTWARD ON THE NORTHERN PERIPHERY OF UPPER LEVEL LOW CENTERED DOWN ALONG GULF COAST. STORMS THIS AFTERNOON FOR THE MOST PART HAVE BEEN STRONG TO MARGINALLY SEVERE. EXPECT STORMS TO CONTINUE MOVING WESTWARD OVER THE NEXT COUPLE OF HOURS THEN BEGIN DISSIPATING AS DIURNAL HEATING DIES OFF. BOYD && .PREV DISCUSSION... /ISSUED 258 PM CDT THU JUL 18 2013/ DISCUSSION...SCATTERED THUNDERSTORMS WERE OCCURRING MAINLY ACROSS THE NORTH HALF OF MID TN THIS AFTERNOON...ALONG A MAX CAPE AXIS WITH MIXED LAYER VALUES OVER 3 KJ/KG. THIS AREA WILL CONTINUE TO HAVE THE BEST CHANCE FOR THUNDERSTORMS INTO THE EVENING. STORMS HAVE BEEN PRODUCING VERY HEAVY RAINFALL...NEARLY CONTINUOUS LIGHTNING AND A COUPLE OF ISOLATED WIND/HAIL REPORTS. THIS DIURNALLY DRIVEN ACTIVITY...WITH UNUSUAL EAST TO WEST MOVEMENT...WILL END BY 10 PM OR SO. SOME AREAS THAT RECEIVED THE HEAVIEST DOWNPOURS MAY SEE SOME PATCHY FOG OVERNIGHT. HIGH TODAY WERE NOT QUITE AS HIGH AS EXPECTED IN SOME AREAS THANKS TO THE SCATTERED STORMS AND EXTRA CLOUD COVER. COVERAGE OF STORMS AND CLOUDS IS EXPECTED TO BE A LITTLE LESS TOMORROW...SO WE WILL CONTINUE TO FORECAST HIGHS IN THE LOW TO MID 90S...WITH HEAT INDEX VALUES REACHING 100+ FOR MUCH OF THE AREA. FOR THE WEEKEND...THE HOT RIDGE OVER THE REGION WILL BREAK DOWN. DEVELOPING NORTHWEST FLOW ALOFT WILL CAUSE A FRONT TO DROP ACROSS THE OHIO VALLEY. THIS FRONT WILL NOT MAKE IT THROUGH MID TN...BUT MOISTURE WILL POOL SOUTH OF THE BOUNDARY BRINGING A GOOD CHANCE FOR THUNDERSTORMS...ESPECIALLY SATURDAY NIGHT THROUGH SUNDAY. CONDITIONS WILL REMAIN WARM AND HUMID...BUT THE STORMS AND EXTRA CLOUD COVER WILL LIMIT HIGHS TO THE LOWER 90S MOST AREAS...AND HEAT INDEX VALUES SHOULD STAY BELOW 100 THIS WEEKEND. FOR NEXT WEEK...THE FRONT WILL GRADUALLY DISSOLVE ALLOWING POPS TO DROP BACK INTO THE 20-30 PERCENT RANGE. THE UPPER LEVEL PATTERN WILL FEATURE A RIDGE TO OUR WEST...WITH NORTHWEST FLOW CLIPPING MID TN. IT WILL BE WARM AND HUMID...BUT NOT AS HOT AS THIS WEEK. ANOTHER BOUNDARY IS EXPECTED TO COME DOWN AND ENHANCE THUNDERSTORMS CHANCES BY MIDWEEK. THAT FRONT IS ALSO EXPECTED TO DISSIPATE WITH NO SUBSTANTIAL AIR MASS CHANGE EXPECTED. 13 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jul 18, 5:22 AM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 522 AM CDT THU JUL 18 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 522 AM CDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Local storm report, Jul 18, 5:06 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG 1 W CHARLOTTE 36.18N 87.37W
07/18/2013 DICKSON TN EMERGENCY MNGR
TREE DOWN AND BLOCKING TOWN BRANCH ROAD IN CHARLOTTE.
POWER OUTAGES IN THE CITY OF CHARLOTTE.
&&
EVENT NUMBER OHX1300604
11Local storm report, Jul 18, 5:10 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 1 NE DICKSON 36.09N 87.36W
07/18/2013 DICKSON TN EMERGENCY MNGR
TREES DOWN ON SOUTHERLAND ROAD NORTHEAST OF DICKSON
&&
EVENT NUMBER OHX1300605
11Local storm report, Jul 18, 5:14 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG ALGOOD 36.20N 85.45W
07/18/2013 PUTNAM TN EMERGENCY MNGR
A TREE WAS DOWNED AT 143 ALCORN STREET ALONG WITH
ANOTHER TREE BEING DOWNED ONTO POWER LINES ON APPLE
STREET IN ALGOOD.
0135 PM HAIL 8 W BAXTER 36.14N 85.79W
07/18/2013 E0.88 INCH PUTNAM TN FACEBOOK
NICKEL SIZE HAIL REPORTED IN BUFFALO VALLEY
0247 PM TSTM WND DMG HERMITAGE 36.20N 86.62W
07/18/2013 DAVIDSON TN EMERGENCY MNGR
TREE DOWN AT EXIT 221 ON I-40 WEST
0257 PM LIGHTNING 4 NE NASHVILLE 36.21N 86.73W
07/18/2013 DAVIDSON TN EMERGENCY MNGR
LIGHTNING CAUSED FIRE IN THE BACKYARD OF A HOME AT 2729
RIVERBEND DRIVE NORTHEAST OF NASHVILLE
0306 PM TSTM WND DMG ANTIOCH 36.06N 86.67W
07/18/2013 DAVIDSON TN EMERGENCY MNGR
REPORT OF TREES DOWN AT 14624 OLD HICKROY BLVD AND AT
THE INTERSECTION OF SMITHSPRINGS AND ANDERSON ROADS
0310 PM TSTM WND DMG 3 SE BERRY HILL 36.10N 86.73W
07/18/2013 DAVIDSON TN TWITTER
TREE SNAPPED AND POWER LINE DOWN ON BRIGGS AVENUE IN
SOUTH NASHVILLE
0431 PM TSTM WND DMG 1 W CHARLOTTE 36.18N 87.37W
07/18/2013 DICKSON TN EMERGENCY MNGR
TREE DOWN AND BLOCKING TOWN BRANCH ROAD IN CHARLOTTE.
POWER OUTAGES IN THE CITY OF CHARLOTTE.
0433 PM TSTM WND DMG 1 NE DICKSON 36.09N 87.36W
07/18/2013 DICKSON TN EMERGENCY MNGR
TREES DOWN ON SOUTHERLAND ROAD NORTHEAST OF DICKSON
&&
EVENT NUMBER OHX1300598 OHX1300599 OHX1300601 OHX1300602 OHX1300600
OHX1300603 OHX1300604 OHX1300605
SHAMBURGERLocal storm report, Jul 18, 5:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 2 SSW CHARLOTTE 36.15N 87.36W
07/18/2013 DICKSON TN EMERGENCY MNGR
AN ENTIRE ROW OF TREES WAS BLOWN DOWN ON RIDGE ROAD AT
HIGHWAY 48 SOUTH OF CHARLOTTE
&&
EVENT NUMBER OHX1300606
SHAMBURGERLocal storm report, Jul 18, 5:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
532 PM CDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG DICKSON 36.08N 87.38W
07/18/2013 DICKSON TN EMERGENCY MNGR
A COUPLE OF TREES WERE BLOWN DOWN INSIDE DICKSON CITY
LIMITS
&&
EVENT NUMBER OHX1300607
SHAMBURGERLocal storm report, Jul 18, 5:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
538 PM CDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 7 NW CLARKSVILLE 36.63N 87.43W
07/18/2013 MONTGOMERY TN TRAINED SPOTTER
SMALL TREES BLOWN DOWN ON GREEN ACRES DRIVE AT TINY
TOWN ROAD NEAR OUTLAW FIELD. KCKV ASOS MEASURED WIND
GUST OF 55 MPH.
&&
EVENT NUMBER OHX1300608
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:06 PM CDT | Special Weather Statement | OHX | Overton | 30 min |
| Jul 18, 1:02 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 43 min |
| Jul 18, 1:40 PM CDT | Special Weather Statement | OHX | Smith | 35 min |
| Jul 18, 1:47 PM CDT | Special Weather Statement | OHX | Benton, Dickson, Houston, Humphreys, Stewart | 43 min |
| Jul 18, 1:52 PM CDT | Special Weather Statement | OHX | Clay, Overton, Pickett | 23 min |
| Jul 18, 2:17 PM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 43 min |
| Jul 18, 2:51 PM CDT | Special Weather Statement | OHX | Davidson | 39 min |
| Jul 18, 3:25 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 50 min |
| Jul 18, 3:33 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Williamson | 42 min |
| Jul 18, 3:57 PM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 48 min |
| Jul 18, 4:18 PM CDT | Special Weather Statement | OHX | Fentress, Pickett | 42 min |
| Jul 18, 4:22 PM CDT | Special Weather Statement | OHX | Dickson | 38 min |
| Jul 18, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 44 min |
| Jul 18, 4:54 PM CDT | Special Weather Statement | OHX | Montgomery | 51 min |
| Jul 18, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.